MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. IRIX-A LUMBAR INTEGRATED FUSION SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE

XTANT MEDICAL HOLDINGS, INC. IRIX-A LUMBAR INTEGRATED FUSION SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE
Model Number X080-5525SD
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Migration (4003)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was made aware of a product complaint on (b)(6) 2022.It was reported that a system implant screw was identified as having backed out post-operatively.No other information was initially available, and requests for relevant complaint incident information were made on (b)(6) 2022, (b)(6) 2022, (b)(6) 2023, (b)(6) 2023, and (b)(6) 2023.
 
Additional Manufacturer Narrative
It cannot be determined how or why the implant screw reportedly backed out post-operatively.A dhr review could not be performed due to the lot number of the complaint device not being available.If/or when there is relevant complaint incident information available, the complaint investigation and any associated regulatory reporting will be updated.There have not been any other complaints of similar nature in the past 12 months.The manufacturer will continue to monitor this product family for complaints from the field.
 
Additional Manufacturer Narrative
A dhr review was performed for the complaint device lot and there were no manufacturing anomalies identified.The lot met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 5/19/2017.The root cause of this complaint cannot be reliably determined.The system surgical technique guide provides guidance on appropriate screw angulation and states, "visual confirmation of the locking arm over the screw and the screw's full seating in the faceplate should be performed." there are also two cautionary statements in the screw insertion section that state, "over-angulation of the screw beyond 3 degrees in any direction may result in failure of the screw to engage the implant and/or locking arm." and "failure to confirm that the locking arm is in front of the screw may result in early or late screw loosening." there have not been any other complaints of similar nature in the past 12 months.The manufacturer will continue to monitor this product family for complaints from the field.This report is associated with 3005031160-2022-00044, submitted on 1/11/2023.
 
Event or Problem Description
The manufacturer was made aware of a product complaint on 12/12/2022.It was reported that a system implant screw was identified as having backed out post-operatively.No other information was initially available, and requests for relevant complaint incident information were made on 12/12/2022, 12/16/2022, 12/28/2022, 1/04/2023, and 1/09/2023.On 1/12/2023 a response was received from the complainant which identified the device part/lot numbers as well as the revision surgery and patient health status.The reported implant deficiency was identified on (b)(6) 2022 by fluoroscopic imaging for a l4-s1 360 procedure performed on (b)(6) 2022.A revision procedure was performed on (b)(6) 2022 in which the implant screws were reseated, and a plate was placed over the implant.The complainant reported that the health status of the patient was good after the revision procedure.This report is associated with 3005031160-2022-00044, submitted on 1/11/2023.

Brand Name
IRIX-A LUMBAR INTEGRATED FUSION SYSTEM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
MDR Report Key16141950
Report Number3005031160-2022-00044
Device Sequence Number6661005
Product Code OVD
UDI-Device IdentifierM697X0805525SD1
UDI-PublicM697X0805525SD1
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K171567
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX080-5525SD
Device Lot Number059710
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2022
Supplement Date Received by Manufacturer01/12/2023
Initial Report FDA Received Date01/11/2023
Supplement Report FDA Received Date01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/19/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexFemale